Aa
Aa
A
A
A
Close
14987738 tn?1437742035

Vyvanse is causing a lot of problems, should I quit taking it?

In September of last year I was admitted for my depression, I was diagnosed with major depression disorder, anxiety, schizophrenia, and ADD, I was put on Vyvanse 30 mg, Zoloft 50mg later upped to 100, Abilify 5mg, I was doing good when I got out, vyvanse has helped my concentration steady, I stopped Zoloft and Abilify months ago because they were no help but my vyvanse has been causing troubles, I feel more depressed, and depression runs on both sides of the family, I rarely sleep, I sometimes get constipated but I had surgery done on my appendix in January to be removed and the surgeon said my colon looks big maybe that's why I'm constipated who knows but I used to weigh 147147lbs and I'm 120.2lbs and my psychiatrispsychiatrists nurse said if I lose 5 more pounds my body will slowly shutdown, I rarely eat, but when I do I get excruciating stomach pain, and I always feel like I need to puke, even when I don't eat I still have the pain, my stomach constantly burns and aches but I pushed through the pain of eating so maybe the pain would stop but no it gotten worse,  I heard vyvanse can shrink your stomach is that true? I know someone who was on 70mg of vyvanse and their stomach was deteriorating so the person had to stop vyvanse, I'm worried for my health mainly my stomach, my lack of appetite can that be why I get random bruises all the time that take forever to go away? Should I stop vyvanse? I like that it's helping my ADD but I fear that there won't be another option than vyvanse.
3 Responses
189897 tn?1441126518
COMMUNITY LEADER
    Vyvanse will not make your stomach shrink.   A loss of appetite is normal.  And of course, if you are not eating, your stomach will shrink a bit.  And, I doubt that you are feeling more depressed because of the Vyvanse.  You are feeling depressed because of you stopped the zoloft and because of your medical condition.   Depression and anxiety are a very common co-disorders of ADHD and while V can help with some of the reasons for the depression.  It doesn't happen overnight.
   Eating is very important.  And while the V might be killing your appetite, it is not causing the stomach pain.   You need medical attention for that.  It might be acid reflux.  Did you have this problem before your surgery?  The main thing is that you need a full workup by a GI specialist to find out what is going on.  Just stopping the V won't really help with the food Issue.  Oh, you could try Concerta which is another stim med but not quite as powerful and doesn't last as long.  Talk with you doc about that.  this is a link about appetite and weight loss for parents for their kids.  the ideas are good and you might find some of them helpful. http://www.additudemag.com/adhd/article/10240.html?utm_source=eletter&utm_medium=email&utm_campaign=March
     By the way, the duration of V is 10 hours.  If it is lasting much longer then that, its a pretty good sign that your dose is too high.  I would certainly talk to your doc about cutting down the dose or switching to a Concerta type med.
   But, most importantly,  get into a doc and get your tummy problems checked out as soon as possible!!!
   Let us know how things go.   Best wishes.
14987738 tn?1437742035
Thank you for the information, I went to see my doctor, she thinks it's my constipation and I do have acid reflux, I'm on Prilosec, I am getting some type of xray done later today, but the constipation is because of surgery, the surgeon said something didn't look right, I ignored the situation, but I told my doctor, she wants the xray done, then she'll worry about my colon, and ovarian cyst,(which I haven't pooped for four days now even though I've been eating normal)
189897 tn?1441126518
COMMUNITY LEADER
     Oh boy, good luck to you.  Hopefully the xray (you may even need a scan) will show what is going on down there.  Best wishes.
Have an Answer?

You are reading content posted in the ADD / ADHD Community

Top Children's Development Answerers
189897 tn?1441126518
San Pedro, CA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Fearing autism, many parents aren't vaccinating their kids. Can doctors reverse this dangerous trend?
Yummy eats that will keep your child healthy and happy
What to expect in your growing baby
Is the PS3 the new Prozac … or causing ADHD in your kid?
Autism expert Dr. Richard Graff weighs in on the vaccine-autism media scandal.
Could your home be a haven for toxins that can cause ADHD?